MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Entrapment of Device (1212); Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.The stenosed target lesions were located in the posterior tibial artery and superficial femoral artery (sfa) in the right leg.A 6.0mmx100mmx135cm sterling balloon catheter was selected for use.The balloon was prepared and flushed with saline.The device was then advanced through the v-18 guide wire inside the sfa and was inflated once.However, it was noticed that there was a little tough wire movement in the balloon.The balloon was inflated again but failed to inflate.It was noted that the balloon passage was kinked from the proximal part because the v-18 guide wire got stuck inside the balloon.The devices were slowly removed together and the procedure was completed with another sterling balloon catheter.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that catheter entrapment occurred.The stenosed target lesions were located in the posterior tibial artery and superficial femoral artery (sfa) in the right leg.A 6.0mmx100mmx135cm sterling balloon catheter was selected for use.The balloon was prepared and flushed with saline.The device was then advanced through the v-18 guide wire inside the sfa and was inflated once.However, it was noticed that there was a little tough wire movement in the balloon.The balloon was inflated again but failed to inflate.It was noted that the balloon passage was kinked from the proximal part because the v-18 guide wire got stuck inside the balloon.The devices were slowly removed together and the procedure was completed with another sterling balloon catheter.No patient complications were reported and the patient status was stable.Returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a kink 17.8cm from the hub.Microscopic examination revealed no additional damages.The balloon did not inflate and a leak was noticed coming from the strain relief.The strain relief was removed and the hub separated from the shaft.The guide wire used in the clinical procedure was not returned with the device.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7961497
Report Number2134265-2018-61883
Device Sequence Number1682230
Product Code DQY
UDI-Device Identifier08714729123682
UDI-Public08714729123682
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0018560116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight85